I use retin A all over my face, including neck and eyelids. My skin was constantly irritated and flakes, so I am now using 0.05% only twice a week. If I use it more often, my skin is in a very bad condition, irritated and flakes. My question is, is it worth it to use it only twice a week? Or it's too sporadic? I would love to use it everyday, but I can't. I have been with Retin A for over a year and if I use it more often than twice a week, my skin still peels. Should I apply vaseline on my face
Retin A Only Twice a Week, is It Worth It?
Doctor Answers (3)
How often should I use Retin A?
Hello. We tell our patients to use Retin A "as tolerated". This means that if it making you too irritated or flaky, then you need to use it less often.
Overusing Retin A can cause too much trauma to the skin and be very uncomfortable. The skin is meant to have a protective out barrier (the stratum corneum or dead skin cells) and thinning this too much is what happens when you overuse Retin A.
Retin A is worth using only twice per week. Just use it to the point that it's not too flaky or uncomfortable. Good luck.
Web reference: http://www.celibre.com
The irritation, redness and flaking are all expected from Retin A. This is the process of new collagen formation and new skin.
These effects will subside with time. however using Retin A twice a week is good , but increase grdually and your skin will get accustomed
Dryness from Retin-A
We tell patients to use Retin-A "as tolerated" and since we live in Las Vegas, this can be much less frequent than say people who live in a humid climate. Using it twice a week is still great and you are getting cell turnover. If you can build up and tolerate it more, great, and if not, twice a week is just fine. You can also choose to apply a moisturizer over it, not necessarily Vaseline because that will be really thick and gooey, but just a nice nightcream would be fine. That can help alleviate the dryness or irritation you wake up with. Also, the eyelids is really not somewhere that its advised to use Retin-A, the skin there is incredibly thin and it can lead to extreme irritation and thinning there.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.